the main
about the project
Medicine news
To authors
Licensed books on medicine
<< Ahead Next >>

The level of cardiac glycosides in the serum

Cardiac glycoside levels in most clinics are measured by the radioimmuno method [30]. This method has a number of disadvantages, including potential errors associated with residues in the serum or plasma of radioisotopes used for diagnostic purposes. Although there seems to be a significant direct relationship between the serum level of cardiac glycosides and their pharmacological action, it can vary in patients with heart or lung disease, as well as in elderly people (see below). There is no definite serum level to reliably distinguish between toxic and therapeutic concentrations of digoxin [3-1].



Table 6.2. pharmacokinetic interaction of various drugs with cardiac glycosides





Table 6.3.
Some factors affecting the tolerance to cardiac glycosides



1 Almost the most important factors.





Significant improvement in hemodynamic functions, apparently, is achieved at the level of digoxin 1-1.5 ng / ml. However, with the generally accepted "therapeutic" level of digoxin, it is often not possible to achieve optimal control of heart rhythm during exercise in patients with atrial fibrillation. According to Goldman et al. [32], good control of ventricular responses is achieved in 39% of patients only when the serum level of digoxin is 2.5 ng / ml or higher. Improvement in the characteristics of the heart rhythm is often observed when it is combined with beta-blockers or verapamil given in reasonable doses.
<< Ahead Next >>
= Go to tutorial content =

The level of cardiac glycosides in the serum

  1. Blood serum
    Blood serum - blood plasma, devoid of fibrinogen. Serum is obtained either by natural plasma coagulation (native serum), or by precipitation of fibrinogen with calcium ions. Most of the antibodies are preserved in the sera, and due to the absence of fibrinogen, stability is sharply increased. Serum is isolated in the blood test for infectious diseases, in evaluating the effectiveness
  2. Heart rhythm disorders caused by cardiac glycosides
    The relationship between the administration of cardiac glycosides, the level of digoxin in the serum and the frequency of rhythm disturbances, which are considered to be a manifestation of cardiac glycoside intoxication, was studied in a prospective study by Goren and Denes [53]. According to the authors, rhythm disturbances caused by cardiac glycosides were observed in 10 of 69 patients with Holter monitoring. No connection detected
  3. VEGF IN THE SERUM OF PATIENTS WITH TUMOR PATIENTS OF FEMALE REPRODUCTIVE SYSTEM
    Adamyan L.V., Kushlinsky D.N., Ermilova V.D., Ovchinnikova L.K., Kryuk Yu.V., Vysotsky M.M., Kuznetsova O.V., Laktionov K.P., Berezov T .T. Moscow State University of Medicine and Dentistry; RCRC named after NNBlokhin RAMS, Moscow Objective: Comparative analysis of VEGF levels in the blood serum of patients with malignant and benign neoplasms of the female organs
  4. DETERMINATION OF MICA TUMOR-ASSOCIATED MOLECULE IN THE BLOOD SERUM OF PATIENTS WITH HEMOBLASTOSIS
    Kuzmina E.G.1, Kovalenko E.I.2, Klinkova A.V.2, Abakushina E.V.1 1Medical Radiological Research Center of the Russian Academy of Medical Sciences, Obninsk; 2Institute of Bioorganic Chemistry named after M. Shemyakin and Yu.A.Ovchinnikov of the Russian Academy of Sciences, Moscow Timely detection of an oncological disease, based on the molecular diagnosis of tumor markers, remains as before. One of the mechanisms of tumor escape
  5. Cardiac glycosides
    All signs of glycoside poisoning are non-specific (fatigue, weakness, nausea, complaints of impaired vision) and are often found in nor residential people with heart disease. Therefore, we must bear in mind the possibility of glycoside toxicity. It is predisposed to kidney or heart failure, hypothyroidism and electrolyte disorders (for example, hypokalemia and hypomagnesemia). Calcium Blockers
  6. Treatment of patients with cardiac glycoside intoxication
    With ventricular tachycardia caused by cardiac glycoside intoxication, treatment with lidocaine or diphenylhydantoin is effective. Any patient with obvious hypokalemia requires the introduction of potassium with constant monitoring of its content in blood serum; Appointment of potassium is also advisable when it is low (but within the normal range) serum level. In conditions of heart intoxication
  7. NORMS BIOCHEMICAL INDICATORS OF SERUM BLOOD CATS
    {foto37}
  8. Factors affecting the dosage of cardiac glycosides
    Renal excretion of digoxin largely depends on the glomerular filtration rate [31]. In patients with impaired renal function, digoxin elimination occurs in parallel with creatinine clearance. The amount of digoxin removed during peritoneal dialysis is small; during extracorporeal dialysis, digoxin is eliminated at a rate of only 10% of that observed during normal function
  9. . Cardiac glycoside intoxication: an overview
    W.J. Mandel, H. S. Karagezian, T. V. Smith (WJMandel, HSKaragueuzian, TWSmith) In 1785, William Withering first wrote off the clinical use of cardiac glycosides [1]; from this time began a serious study of the mechanism of action of such compounds. Although a detailed discussion of the influence of the cellular mechanisms of cardiac glycosides on the process of contraction goes beyond this
  10. Poisoning by plants containing cardiac glycosides
    Plants containing cardiac glycosides include various types of foxglove: foxglove, large-flowered, digitalis red (purple). In various parts of the plant, all digitalis contains glycosides digitoxin and gitalin, which have a specific cardiotonic action and a high degree of cumulation. May lily of the valley. All parts of the plant contain different glycosides:
  11. Electrocardiographic manifestations of cardiac glycoside intoxication
    The main manifestations of cardiac glycoside intoxication are inhibition of the pacemaker function, slowing down and development of ectopic activity [57]. In tab. 6.4 shows the main arrhythmias associated with excessive intake of cardiac glycosides. Ectopic rhythm disturbances under conditions of intoxication with cardiac glycosides are most likely associated with increased automatism, development
  12. Drug Interactions with Cardiac Glycosides
    In 1978, the first report appeared that quinidine was prescribed to patients receiving cardiac glycosides, almost doubling the serum digoxin concentration [33]. The mechanism of this effect is multifaceted and includes the following: 1) a decrease in the volume of distribution of digoxin, which probably reflects the displacement of digoxin by quinidine from binding sites; 2) due to quinidine
Medical portal "MedguideBook" © 2014-2016
info@medicine-guidebook.com